Alert archive / Oklahoma / Tornado Warnings in 1993
Tornado Warning 3, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at Apr 24, 1993, 6:57 PM CDT for Rogers County, Wagoner County, Oklahoma. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 24, 1993, 6:57 PM CDT (23:57 UTC)
- Expired
- Apr 24, 1993, 7:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Rogers County, OK, Wagoner County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 6:57 PM CDT | Tornado F3 | Catoosa, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.
The nearest sounding before it
Springfield, MO (KUMN), launched 12:00Z, 12.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1033 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 286 m²/s²
- 0-3 km storm-relative helicity
- 324 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 242357 TORTUL OKC131-145-250045- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TULSA OK 657 PM CDT SAT APR 24 1993 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 745 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONSS... IN NORTHEAST OKLAHOMA ...SOUTHERN ROGERS COUNTY...NORTHWESTERN WAGONER COUNTY A TORNADO WAS REPORTED IN THE EAST SIDE OF THE CITY OF TULSA...NEAR PINE AND 193 STREET. RADAR INDICATED THE TORNADO WAS MOVING EAST AT 30 MPH. THIS IS A DANGEROUS STORM SITUATION. ACT QUICKLY. IF YOU ARE IN THE PATH OF THIS TORNADO MOVE TO A SHELTER BELOW GROUND IF AVAILABLE. OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THEJ LOWEST FLOOR POSSIBLE. STAY AWAY FROM OUTSIDE WALLS AND AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDING OR GET IN A GROUND DEPRESSION. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS. &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Apr 24, 3:27 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Apr 24, 3:27 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT SAT APR 24 1993
STAGE APRS SET FOR AN ACTIVE ROUND OF TSTMS ACRS ERN OK LATE THIS
AFTN THRU TNGT. FNT HAS REMAINED QSTNRY JUST NORTH OF FA THRU THE
DAY...BUT FINALLY MOVD THRU PNC AND ENID ABT 19Z. SFC LO WEST OF
OKC ATTM WITH DRYLN SWRD FRM LO INTO N-CNTL TX. CLDS OVR ERN OK
THRU THE DAY HV LMTD SFC HTG...BUT CAP SHLD BE BRKN AS S/WV APRCHS
FRM THE WEST AND MID LVL JET PUNCHES ACRS THE AREA. MDT RISK AREA
PER SELS LOOKS GOOD AND WL INCLD MENTION OF PSBL SVR AREAWIDE TNGT.
FNT SHLD BGN MOVG SEWRD TNGT AND XPCTD TO BE NR A MLC-FSM LN ARND
12Z...MOVG OUT OF FA BY AFTN. DRIER AIR BHND SYS WITH FAIR W`X SUN
NGT INTO MON. GUID TEMPS GENRLLY ACCEPTD WITH MINOR ADJSTMNTS.
PRELIM NUMBERS: TUL 54/69/47/73 5100 BVO 50/70/43/72 5100
MLC 57/69/48/74 5200 IDB 62/74/48/74 54-0
...04...
.OK...NONE.In the hours before
Special weather statement, Apr 24, 1:30 PM CDT, 5 hours 27 minutes before
OKZ026>034-040-251200- EASTERN OKLAHOMA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 130 PM CDT SAT APR 24 1993 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS ALL BUT EXTREME SOUTHEAST OKLAHOMA THIS AFTERNOON AND TONIGHT. THE MODERATE RISK AREA IS NORTH AND WEST OF A LINE FROM FORT SMITH TO 20 MILES WEST OF IDABEL. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF SOUTHEAST OKLAHOMA. EARLY THIS AFTERNOON A STATIONARY FRONT EXTENDED FROM SOUTHEAST KANSAS TO NORTH OF ENID TO BETWEEN AMARILLO AND LUBBOCK TEXAS. SURFACE LOW PRESSURE WAS ALONG THE FRONT IN WEST CENTRAL OKLAHOMA. A DRYLINE EXTENDED SOUTH FROM THE SURFACE LOW TO BETWEEN ARDMORE AND WICHITA FALLS. THUNDERSTORMS ARE EXPECTED TO FORM THIS AFTERNOON NEAR THE STATIONARY FRONT AND JUST EAST OF THE DRYLINE AS AN UPPER LEVEL STORM SYSTEM MOVES INTO THE AREA. THESE STORMS WILL THEN MOVE EAST NORTHEAST ACROSS EASTERN OKLAHOMA LATER THIS AFTERNOON AND TONIGHT. THE AIRMASS ACROSS THE AREA HAS BECOME QUITE UNSTABLE AND THUNDERSTORMS WHICH FORM ARE LIKELY TO QUICKLY BECOME SEVERE. THE STATIONARY FRONT WILL BEGIN MOVING SOUTH AS A COLD FRONT THIS EVENING. THE THREAT OF SEVERE WEATHER WILL END BY MIDNIGHT IN NORTHEAST OKLAHOMA AS THE FRONT PASSES BUT THE THREAT OF SEVERE WEATHER WILL PERSIST MUCH OF THE NIGHT IN SOUTHEAST OKLAHOMA. THE MAIN THREAT FROM THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...THE VERTICAL WIND PROFILE IS SUCH THAT ISOLATED TORNADOES ARE ALSO POSSIBLE...ESPECIALLY IN THE MODERATE RISK AREA. EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS WILL LIKELY NEED TO BE ACTIVATED LATER THIS AFTERNOON AND EVENING.
Special weather statement, Apr 24, 1:38 PM CDT, 5 hours 19 minutes before
OKZ026>034-040-251200- EASTERN OKLAHOMA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 130 PM CDT SAT APR 24 1993 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS ALL BUT EXTREME SOUTHEAST OKLAHOMA THIS AFTERNOON AND TONIGHT. THE MODERATE RISK AREA IS NORTH AND WEST OF A LINE FROM FORT SMITH TO 20 MILES WEST OF IDABEL. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF SOUTHEAST OKLAHOMA. EARLY THIS AFTERNOON A STATIONARY FRONT EXTENDED FROM SOUTHEAST KANSAS TO NORTH OF ENID TO BETWEEN AMARILLO AND LUBBOCK TEXAS. SURFACE LOW PRESSURE WAS ALONG THE FRONT IN WEST CENTRAL OKLAHOMA. A DRYLINE EXTENDED SOUTH FROM THE SURFACE LOW TO BETWEEN ARDMORE AND WICHITA FALLS. THUNDERSTORMS ARE EXPECTED TO FORM THIS AFTERNOON NEAR THE STATIONARY FRONT AND JUST EAST OF THE DRYLINE AS AN UPPER LEVEL STORM SYSTEM MOVES INTO THE AREA. THESE STORMS WILL THEN MOVE EAST NORTHEAST ACROSS EASTERN OKLAHOMA LATER THIS AFTERNOON AND TONIGHT. THE AIRMASS ACROSS THE AREA HAS BECOME QUITE UNSTABLE AND THUNDERSTORMS WHICH FORM ARE LIKELY TO QUICKLY BECOME SEVERE. THE STATIONARY FRONT WILL BEGIN MOVING SOUTH AS A COLD FRONT THIS EVENING. THE THREAT OF SEVERE WEATHER WILL END BY MIDNIGHT IN NORTHEAST OKLAHOMA AS THE FRONT PASSES BUT THE THREAT OF SEVERE WEATHER WILL PERSIST MUCH OF THE NIGHT IN SOUTHEAST OKLAHOMA. THE MAIN THREAT FROM THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...THE VERTICAL WIND PROFILE IS SUCH THAT ISOLATED TORNADOES ARE ALSO POSSIBLE...ESPECIALLY IN THE MODERATE RISK AREA. EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS WILL LIKELY NEED TO BE ACTIVATED LATER THIS AFTERNOON AND EVENING.
Special weather statement, Apr 24, 5:20 PM CDT, 1 hour 37 minutes before
OKZ026-027-029-030-242315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 520 PM CDT SAT APR 24 1993 ...THUNDERSTORMS DEVELOPING RAPIDLY IN NORTHEAST OKLAHOMA... TORNADO WATCH NUMBER 154 REMAINS IN EFFECT FOR PARTS OF EASTERN OKLAHOMA UNTIL 10PM. AT 519 PM RADAR INIDCATED THAT THUNDERSTORMS WERE DEVELOPING ALONG A LINE FROM JUST WEST OF JENNINGS IN PAWNEE COUNTY TO JUST EAST OF BARTLESVILLE IN WASHINGTON COUNTY. THE STRONGEST STORM WAS LOCATED IN EASTERN PAWNEE COUNTY NEAR WESTPORT. THE STORMS ARE EXPECTED TO GROW IN SIZE AND NUMBER DURING THE EVENING AND A FEW MAY BECOME SEVERE. STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 24, 5:21 PM CDT, 1 hour 36 minutes before
OKZ026-027-029-030-242315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 520 PM CDT SAT APR 24 1993 ...THUNDERSTORMS DEVELOPING RAPIDLY IN NORTHEAST OKLAHOMA... TORNADO WATCH NUMBER 154 REMAINS IN EFFECT FOR PARTS OF EASTERN OKLAHOMA UNTIL 10PM. AT 519 PM RADAR INIDCATED THAT THUNDERSTORMS WERE DEVELOPING ALONG A LINE FROM JUST WEST OF JENNINGS IN PAWNEE COUNTY TO JUST EAST OF BARTLESVILLE IN WASHINGTON COUNTY. THE STRONGEST STORM WAS LOCATED IN EASTERN PAWNEE COUNTY NEAR WESTPORT. THE STORMS ARE EXPECTED TO GROW IN SIZE AND NUMBER DURING THE EVENING AND A FEW MAY BECOME SEVERE. STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVI`CE.
Special weather statement, Apr 24, 5:24 PM CDT, 1 hour 33 minutes before
OKZ026-027-029-030-242315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 520 PM CDT SAT APR 24 1993 ...THUNDERSTORMS DEVELOPING RAPIDLY IN NORTHEAST OKLAHOMA... TORNADO WATCH NUMBER 154 REMAINS IN EFFECT FOR PARTS OF EASTERN OKLAHOMA UNTIL 10PM. AT 519 PM RADAR INIDCATED THAT THUNDERSTORMS WERE DEVELOPING ALONG A LINE FROM JUST WEST OF JENNINGS IN PAWNEE COUNTY TO JUST EAST OF BARTLESVILLE IN WASHINGTON COUNTY. THE STRONGEST STORM WAS LOCATED IN EASTERN PAWNEE COUNTY NEAR WESTPORT. THE STORMS ARE EXPECTED TO GROW IN SIZE AND NUMBER DURING THE EVENING AND A FEW MAY BECOME SEVERE. STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVIbCE.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 5:26 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 49 min |
| Apr 24, 6:00 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 45 min |
| Apr 24, 6:04 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee, Tulsa, Washington | 56 min |
| Apr 24, 6:31 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 59 min |
| Apr 24, 6:45 PM CDT | Tornado Warning | TSA | Tulsa | 45 min |
| Apr 24, 6:50 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 40 min |
Nearby
Tornado Warnings in Oklahoma, 1993Every tornado warning in 1993Tornadoes in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.